Alert archive / Maine / Beach Hazards Statements in 2022

Beach Hazards Statement 5, NWS Caribou, ME

June 25, 2022Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jun 25, 2022, 8:10 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 26, 2022, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2022, 8:10 PM EDT (00:10 UTC)
In effect from
Jun 26, 2022, 8:00 AM EDT
Expired
Jun 26, 2022, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2022-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2022-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1866 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

096 
WHUS41 KCAR 260010
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
810 PM EDT Sat Jun 25 2022

MEZ029-030-270000-
/O.NEW.KCAR.BH.S.0005.220626T1200Z-220627T0000Z/
Coastal Hancock-Coastal Washington-
810 PM EDT Sat Jun 25 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

* WHAT...The warm air temperatures in the 70s may cause people to
  underestimate the dangers of the cold water temperatures which
  are currently only 57 to 62 degrees.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT Sunday through Sunday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

VJN
3 follow-up statements
628 
WHUS41 KCAR 260646
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
246 AM EDT Sun Jun 26 2022

MEZ029-030-270000-
/O.CON.KCAR.BH.S.0005.220626T1200Z-220627T0000Z/
Coastal Hancock-Coastal Washington-
246 AM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...The warm air temperatures in the 70s may cause people 
  to underestimate the dangers of the cold water temperatures 
  which are currently only 57 to 62 degrees.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT Sunday through Sunday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
994 
WHUS41 KCAR 260803
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
403 AM EDT Sun Jun 26 2022

MEZ029-030-270000-
/O.CON.KCAR.BH.S.0005.220626T1200Z-220627T0000Z/
Coastal Hancock-Coastal Washington-
403 AM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...The warm air temperatures in the 70s may cause people to
  underestimate the dangers of the cold water temperatures which
  are currently only around 50 degrees. 

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
719 
WHUS41 KCAR 262342
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
742 PM EDT Sun Jun 26 2022

MEZ029-030-270045-
/O.EXP.KCAR.BH.S.0005.000000T0000Z-220627T0000Z/
Coastal Hancock-Coastal Washington-
742 PM EDT Sun Jun 26 2022

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

The Beach Hazards Statement will be allowed to expire at 8 PM.

$$

Norcross

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 25, 5:58 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 25, 5:58 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
558 PM EDT Sat Jun 25 2022

.SYNOPSIS...
An upper level ridge builds over the area tonight and Sunday.
A cold front will approach Sunday night, then cross the region
Monday. High pressure will build across the region Tuesday into
Wednesday then begin to move east Thursday.

&&

.NEAR TERM /THROUGH SUNDAY/...
555 PM Update: Chgs this update include lowering PoPs below slgt
chc for the remainder of he eve ovr Downeast areas with radar
imagery showing nearest shwrs ovr Ern NB prov attm, with
corresponding cld cvr also reduced ovr this ptn of the FA durg
this tm frame. Lastly, fcst ovrngt lows across Nrn areas, spcly
broad rvr vly areas were lowered all due the entrainment of
lower dwpts from QB prov behind a weakening cold front now
between KMLT and KBGR. Fcst hrly temps were then adjusted
between obsvd hi temps a couple of hrs ago this aftn, latest
avbl obsvd temps, and the new ovrngt lows posted between 4-5 am
EDT.

Prev Disc: A large upper level ridge will settle over the
region tonight. RH models show mostly clear skies early tonight
after the remaining cumulus clear out. As the night continues,
calm, variable winds will shift to onshore, pushing warmer,
moist air into the region. Thus, some high clouds are expected.
This onshore wind and cloud cover could drive down any fog that
developed earlier in the night. Temps should be near normal.

By Sunday, the upper level ridge will continue to influence the
area, bringing very warm temps and humidity. 925Mb temps
indicate +20-22C across the south in the afternoon, making
surface temps reach into the low to mid 80s. Moist air from the
onshore winds will help increase dewpoints in the area. However,
it will also decrease temps right along the coast, which will be
the only area seeing temps below 80 on Sunday. Tightening
pressure gradients will help increase wind in the afternoon,
which could bring some relief. Expect gusts up to 20 mph.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
An initial cold front/pre-frontal trof will approach the Saint
Lawrence River Valley later Sunday night. Expect partly cloudy skies
early Sunday night. Clouds will then increase overnight with a
chance of showers late across mostly northwest/west areas.
Warm/moist air crossing the cold waters of the Gulf of Maine and
moving inland will also support areas of fog expanding north.
The initial cold front/pre-frontal trof will cross the region
in advance of the primary front Monday. Showers/thunderstorms
will cross the region Monday. Abundant moisture will be drawn
north in advance of the cold front with precipitable water
values of 1.50 to 2.00 inches. This moisture will help support
locally heavy rainfall and have kept the mention of heavy rain
in the forecast. The primary cold front will exit the Downeast
coast early Monday night. Showers/thunderstorms will persist
Downeast early Monday night, with decreasing shower chances in
the wake of the front. Across northern areas, could still have a
chance of showers early Monday night, with showers ending along
with decreasing clouds overnight. High pressure will build
across the region later Monday night/Tuesday. Generally expect
partly cloudy skies Tuesday. However, a possible upper level
disturbance could bring the slight chance of an afternoon
shower. Expect near normal level temperatures Monday/Tuesday.
More humid conditions will occur Monday in advance of the cold
front, with less humid conditions Tuesday in the wake of the
cold front.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
High pressure will bring mostly clear skies Tuesday night. A weak
cold front/trof and upper level disturbance could cross the region
later Wednesday into Thursday. Generally expect partly cloudy skies
Wednesday into Thursday, along with a slight chance/chance of
showers Wednesday afternoon into Thursday. Uncertainty exists
regarding the timing of a potential cold front later Friday into
Saturday. A more rapid frontal progression could bring a chance
of showers/thunderstorms starting Friday afternoon then
persisting into Saturday. A slower frontal progression could
delay shower/thunderstorm chances to Saturday. Temperatures will
be at near normal, to slightly above normal, levels Wednesday
through Saturday.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: VFR conditions expected tonight and Sunday. Some
marine layer fog could push into BHB tonight, making for MVFR
conditions, but confidence is low so did not include in TAFs.
Light and variable winds tonight will switch to S on Sunday 5-10
kts with gusts up to 20 kts.

SHORT TERM:
Sunday night...VFR/MVFR early. lowering to IFR/LIFR north.
MVFR/IFR early, lowering to LIFR/VLIFR Downeast. Areas of fog
developing. A chance of showers late, mostly across
northwest/west areas. South winds 10 to 15 knots.

Monday...Variable conditions with showers/thunderstorms. Heavy rain
possible. Areas of fog early. South winds 10 to 15 knots with gusts
up to 20 knots, becoming southwest.

Monday night...VFR/MVFR north with a chance of showers early.
Variable conditions early Downeast with showers/thunderstorms.
VFR/MVFR late with decreasing shower chances. Southwest winds 10 to
15 knots, becoming northwest.

Tuesday...VFR. Slight chance of a shower. Northwest winds 10 to 15
knots.

Tuesday night...VFR. Variable winds 5 to 10 knots.

Wednesday through Wednesday night...VFR. Chance of an
afternoon/evening shower. South/southwest winds 10 to 15 knots.

Thursday...Generally VFR. Occasional MVFR possible with the chance
of a shower. Variable winds 5 to 10 knots.

&&

.MARINE...
NEAR TERM: Winds and seas will be below SCA conditions tonight
and Sunday. Seas 3-4 ft tonight with low visibilities in areas
of fog. Seas 2-3 ft Sunday with low visibilities in areas of
fog.

SHORT TERM: Winds/seas generally below small craft advisory
levels Sunday night through Tuesday. However, a few gusts up to
25 knots are possible Monday. Areas of fog Sunday night into
Monday night. Showers/thunderstorms Monday into Monday night. A
chance of showers early Tuesday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
     030.
MARINE...None.

&&

Near Term...VJN
Short Term...Norcross
Long Term...Norcross
Aviation...VJN/Norcross
Marine...VJN/Norcross
Hazardous weather outlook, Jun 25, 3:16 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
316 PM EDT Sat Jun 25 2022

MEZ001>006-010-011-015>017-031-032-261930-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
316 PM EDT Sat Jun 25 2022

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-261930-
Coastal Hancock-Coastal Washington-
316 PM EDT Sat Jun 25 2022

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-261930-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
316 PM EDT Sat Jun 25 2022

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:03 PM EDTSmall Craft AdvisoryCAR36 hr

Nearby

Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.